Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Diagnosed with tonsillitis. Was on Medrol Dospak and now on stronger antibiotics and steroids. Any alternate besides removal of tonsils?

For two months now I have been suffering from extreme fatigue, swollen and painful tonsils, ear draining, chills and nagging cough after eating or drinking.first Dr apt thought for sure it was strep, Dr did strep test and it came back neg. so dr called it tonsillitis and put me on antibiotic and medrol dospak. Before even completing tx I started feeling worse and went back to dr and they then tested me for mono and did another strep test and a blood workup. All came back neg and Dr again called it tonsillitis and put me on a stronger antibiotic and steriods. I started to feel a little better and redness to throat went away but swelling never fully went down and after a few weeks came back and I woke up with it swelled even worse. Went to Dr again and I was put on yet another stronger antibiotic with no steriods this time and Dr said if this doesnt do the trick he will refer me to ENT Dr as he thinks I will need my tonsils out. Let me add I am 30 yrs old and NEVER had this issue in my life. I am not crazy about having them removed and there has to be another solution as to why it just now started and a different tc
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
ENT Specialist 's  Response

I have gone through your description. It is good to visit an ENT specialist as suggested by your GP. As you have been having these symptoms for the first time since two months, you should not worry. Unless for very extreme reasons, tonsillectomy (removal of tonsils) is done only in cases of chronic tonsillitis which persist for at least 3 years with 5-6 attacks per year.

Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor